Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Taking medication for sinusitis. Very high blood pressure. Medication side effects?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
just went to an urgent care facility about my sinus problem that i have had for the last few weeks....when they took my blood pressure reading it was extremely high 225/127...could this be from the over the counter medication i have been taking to relieve my sypmtoms? i have no history of high blood pressure
Posted Wed, 11 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for the query.

Over the counter medications for sinusitis will not cause such high blood pressure. However please do mention the drugs you had taken for it.

What you have experienced was a hypertensive crisis. You will definitely require long term medications for your blood pressure control and also regular follow ups with the doctor initially for dose modification.

As you are a newly diagnosed hypertensive you will need to undergo the following tests to rule out secondary changes that usually occurs with high blood pressure

1. Serum Creatinine
2. Urine for micro albumin
3. ECG (Electrocardiogram)
4. Fasting lipid profile
5. Fundus examination

Also please follow these advises

1. Follow a low salt diet.
2. Avoid oily food items like French fries, chocolate, pastries.
3. Cardio exercises like cycling, jogging, and swimming for 30 min a day at least for 5 days a week (after your blood pressure comes under control).

I hope I have answered your query, if there are no further queries please accept my answer.

I wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor